Indiana, 2023

Damaging Winds in Indiana, July 1, 2023

July 1, 2023 · NWS PAH · 3 events in 3 counties and zones

A couple of short lines of thunderstorms moved southeast across southwest Indiana during the overnight hours into the early and mid-morning hours. These two lines of storms were associated with strong gusty winds and a few tree damage reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A couple of short lines of thunderstorms moved southeast across southwest Indiana during the overnight hours into the early and mid-morning hours. These two lines of storms were associated with strong gusty winds and a few tree damage reports. The storms occurred under a belt of moderately strong southwest mid-level winds, well ahead of an amplifying 500 mb trough over the western high Plains. A southwest surface wind provided an ample supply of moist and unstable air.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 11:15 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 30, 11:15 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1215 AM CDT Sat Jul 1 2023

...AVIATION UPDATE...

.SHORT TERM...(Tonight through Sunday night)
Issued at 313 PM CDT Fri Jun 30 2023

The heat finally arrived with a vengeance today. Heat indices as of
19z were 110 to 120 at the asos and awos sites in the Excessive Heat
Warning area, with 102 to 114 in the advisory area.

The heat and humidity have combined to bring extreme instability
across our region. SPC mesoanalysis as of 19z showed mixed-layer
capes were around 5000 joules across the region. An outflow boundary
from a convective complex earlier today is moving south to the
Interstate 64 corridor. This boundary is marked by a broad area of
towering cumulus clouds, from kfam (Farmington, MO) east across
southern Illinois. A mesoscale discussion from the SPC has detailed
the severe weather potential. Although wind fields aloft are
relatively weak, the tremendous buoyancy and water-loading in the
storms will result in high potential for microbursts and hail. Very
high rainfall rates will accompany the storms, but they should keep
moving at 20 knots or so.

The storms may be slow to diminish tonight. Outflow boundaries in
this very moist and unstable air mass will tend to remain active
well into the evening. Some of the cam models suggest that residual
showers and convective cloudiness will last into Saturday morning,
possibly impacting thunderstorm timing on Saturday.

Whatever the case with early morning clouds and lingering
convection, there is a strong likelihood that heating will be
sufficient Saturday for another round of storms. Wind fields will be
stronger Saturday as a 500 mb shortwave slowly ejects east across
the Plains. A mainly westerly uni-directional shear profile could
support a linear mcs in the afternoon. The SPC enhanced risk
discussion details this scenario. Pops will be in the likely
category Saturday afternoon and evening, with mention of damaging
winds in the afternoon.

The timing of the storms may be slow enough that heat indices reach
105 degrees in the midday hours. A Heat Advisory may be needed if
the storm timing remains mid to late afternoon.

Saturday night will gradually quiet down as instability decreases
from nocturnal cooling and stabilization behind the storms.
However, storms will likely refire again Sunday as the 500 mb
shortwave trough crosses the mid Mississippi Valley. The storms will
develop further east, potentially bringing some severe potential to
areas mainly east of the Mississippi River Sunday afternoon.
Instability is forecast to be somewhat lower as previous
thunderstorm complexes will have overturned the atmosphere. Heat
indices will be in the 90s ahead of the storms.

Sunday night will quiet down as the shortwave trough passes to our
east and slightly cooler and drier air arrives.

.LONG TERM...(Monday through Friday)
Issued at 313 PM CDT Fri Jun 30 2023

A general lull in our daily thunderstorm chances will occur Monday
in the wake of the 500 mb shortwave. A few isolated storms are
possible in the lingering heat and humidity.

A weak westerly flow aloft Tuesday through Wednesday may contain a
few 500 mb impulses that generate isolated to scattered convection.
The convection would be mainly diurnal. Highs will be in the lower
90s with continued high humidity.

A potentially more active convective period could occur Thursday or
Friday. The ecmwf ensemble means still deepen a 500 mb trough as it
moves east into the Great Lakes region. The trailing end of this
trough would be more than sufficient to trigger convection across
our area, given the heat and humidity.

&&

.AVIATION...
Issued at 1208 AM CDT Sat Jul 1 2023

VFR conditions expected through the end of the period. Radar still
showing a few storms moving through the area but they shouldn't
affect the terminals. Will amend if needed for storms. Some lower
clouds associated with these storms but not enough to change
category. Mainly upper level clouds over the northern portions of
the area due to the storms. Storms possible again tomorrow mainly
during the afternoon and into the evening.

Winds will become fairly light overnight as usual, and then will
pick up again tomorrow out of the south and southwest at around
5-10 kts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...MY
LONG TERM...MY
AVIATION...SHAWKEY
Hazardous weather outlook, Jun 30, 3:26 PM CST, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
426 PM CDT Fri Jun 30 2023

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012130-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
426 PM CDT Fri Jun 30 2023 /526 PM EDT Fri Jun 30 2023/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Scattered thunderstorms will continue through this evening.
Isolated large hail and damaging winds are likely with the
strongest storms. A Severe Thunderstorm Watch is in effect for
much of the region this evening. The storms will also produce
torrential rainfall capable of isolated flash flooding.

Dangerously high heat indices will continue through sunset or
until thunderstorms occur. An Excessive Heat Warning covers
southeast Missouri, southwest Illinois, and far west Kentucky this
evening. A Heat Advisory remains in effect this evening for
southwest Indiana, southeast Illinois, and the Pennyrile region of
west Kentucky.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorm chances will increase on Saturday. There is the
potential for scattered to numerous damaging wind events during
the afternoon and evening. Isolated large hail and isolated flash
flooding is also possible.

Heat indices on Saturday could exceed 100 degrees before
storms arrive.

Another round of thunderstorms is likely on Sunday, especially in
the afternoon. Isolated severe storms with damaging winds are
possible.

There is a daily chance of thunderstorms Monday through Thursday.
The activity is expected to be isolated Monday through Wednesday
before becoming more numerous Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has been requested in the Severe Thunderstorm
Watch area this evening. Spotter activation may be requested
Saturday and Sunday.

MY

In the hours before

Local storm report, Jun 30, 9:04 PM CST, 3 hours 36 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Paducah KY
1004 PM CDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             Anna                    37.46N 89.25W
06/30/2023  E1.75 inch       Union              IL   Public

0525 PM     Hail             Anna                    37.46N 89.24W
06/30/2023  M1.50 inch       Union              IL   Public

0537 PM     Hail             4 E Anna                37.45N 89.16W
06/30/2023  E1.00 inch       Union              IL   Public

            Report from mPING: Quarter (1.00 in.).

0713 PM     Hail             3 S Benton              37.97N 88.91W
06/30/2023  E1.75 inch       Franklin           IL   Emergency Mngr

            Corrects previous hail report from 2 SSE
            Benton.

0603 PM     Hail             3 SSE Buncombe          37.42N 88.96W
06/30/2023  E1.75 inch       Johnson            IL   Broadcast Media

0540 PM     Hail             1 SE Carbondale         37.71N 89.20W
06/30/2023  M1.75 inch       Jackson            IL   Public

0618 PM     Hail             Carterville             37.76N 89.08W
06/30/2023  M0.70 inch       Williamson         IL   Amateur Radio

0519 PM     Hail             2 ESE Crainville        37.74N 89.03W
06/30/2023  E1.00 inch       Williamson         IL   Public

            Report from mPING: Quarter (1.00 in.).

0521 PM     Hail             1 SE Crainville         37.75N 89.05W
06/30/2023  E1.00 inch       Williamson         IL   Broadcast Media

0522 PM     Hail             2 ESE Crainville        37.74N 89.02W
06/30/2023  E1.75 inch       Williamson         IL   Emergency Mngr

0605 PM     Hail             Cypress                 37.37N 89.02W
06/30/2023  M1.00 inch       Johnson            IL   Trained Spotter

0610 PM     Hail             Dawson Springs          37.18N 87.69W
06/30/2023  E0.25 inch       Hopkins            KY   Trained Spotter

0552 PM     Hail             1 NE Dixon              37.53N 87.68W
06/30/2023  E0.25 inch       Webster            KY   Emergency Mngr

0520 PM     Hail             2 S Energy              37.75N 89.03W
06/30/2023  M3.00 inch       Williamson         IL   Public

0528 PM     Hail             2 SSE Energy            37.75N 89.01W
06/30/2023  E1.50 inch       Williamson         IL   Public

            Airplane at airport has busted windows.

0530 PM     Hail             3 SSE Energy            37.74N 89.00W
06/30/2023  E1.75 inch       Williamson         IL   Emergency Mngr

            Major damage to multiple vehicles at car
            dealership.

0535 PM     Hail             Johnston City           37.82N 88.93W
06/30/2023  M2.75 inch       Williamson         IL   Public

            Corrects previous hail report from Johnston
            City. Public has dents to car and cracked
            windshield.

0702 PM     Hail             7 SSE Macedonia         37.97N 88.65W
06/30/2023  E1.00 inch       Hamilton           IL   Emergency Mngr

            Corrects previous hail report from 1 SSW
            Mcleansboro.

0458 PM     Hail             Makanda                 37.62N 89.24W
06/30/2023  E0.25 inch       Jackson            IL   Broadcast Media

0500 PM     Hail             5 NE Makanda            37.66N 89.17W
06/30/2023  E1.75 inch       Jackson            IL   Broadcast Media

0501 PM     Hail             3 NNE Makanda           37.66N 89.21W
06/30/2023  E1.25 inch       Jackson            IL   Public

            Corrects previous hail report from 3 NNE
            Makanda.

0524 PM     Hail             Marion                  37.74N 88.94W
06/30/2023  M1.75 inch       Williamson         IL   Public

            Numerous damaged vehicles from golf ball
            sized hail.

0524 PM     Hail             1 NW Marion             37.74N 88.96W
06/30/2023  E1.00 inch       Williamson         IL   Trained Spotter

            Damage to the ballpark.

0525 PM     Hail             2 WNW Marion            37.74N 88.97W
06/30/2023  E1.75 inch       Williamson         IL   Public

            Report from mPING: Golf Ball (1.75 in.).

0527 PM     Hail             1 ENE Marion            37.74N 88.93W
06/30/2023  E1.00 inch       Williamson         IL   Trained Spotter

0531 PM     Hail             1 NE Marion             37.75N 88.93W
06/30/2023  E1.50 inch       Williamson         IL   Law Enforcement

0630 PM     Hail             Murphysboro             37.77N 89.34W
06/30/2023  M0.70 inch       Jackson            IL   Emergency Mngr

0515 PM     Hail             3 ESE Nebo              37.37N 87.58W
06/30/2023  E0.25 inch       Hopkins            KY   Public

0544 PM     Hail             1 N Pittsburg           37.79N 88.85W
06/30/2023  E2.75 inch       Williamson         IL   Trained Spotter

0545 PM     Hail             Providence              37.40N 87.75W
06/30/2023  M1.50 inch       Webster            KY   Public

0452 PM     Hail             1 NNW Sturgis           37.55N 87.99W
06/30/2023  E0.25 inch       Union              KY   Trained Spotter

0502 PM     Hail             4 SE Sturgis            37.50N 87.94W
06/30/2023  M0.88 inch       Union              KY   Public

0537 PM     Hail             Sturgis                 37.55N 87.99W
06/30/2023  M0.70 inch       Union              KY   Public

0830 PM     Hail             4 W Tamaroa             38.13N 89.31W
06/30/2023  E1.75 inch       Perry              IL   Trained Spotter

0631 PM     Hail             West Frankfort          37.90N 88.93W
06/30/2023  E1.25 inch       Franklin           IL   Broadcast Media

0631 PM     Hail             1 SE West Frankfort     37.90N 88.92W
06/30/2023  E1.00 inch       Franklin           IL   Emergency Mngr

0631 PM     Hail             West Frankfort          37.90N 88.93W
06/30/2023  M0.88 inch       Franklin           IL   Trained Spotter

0631 PM     Hail             West Frankfort          37.90N 88.92W
06/30/2023  E0.88 inch       Franklin           IL   Trained Spotter

0534 PM     Hail             Whiteash                37.78N 88.93W
06/30/2023  E1.00 inch       Williamson         IL   Public

            Report from mPING: Quarter (1.00 in.).

0554 PM     Hail             Whiteash                37.79N 88.92W
06/30/2023  M2.75 inch       Williamson         IL   Public

            Damaged caused by baseball sized hail.

0630 PM     Tstm Wnd Dmg     Crofton                 37.05N 87.48W
06/30/2023                   Christian          KY   Public

            Pole barn metal partially peeled off.

0635 PM     Tstm Wnd Dmg     Crofton                 37.05N 87.48W
06/30/2023                   Christian          KY   Trained Spotter

            Trees and powerlines down near the Crofton
            Shelter.

0853 PM     Tstm Wnd Dmg     1 SE Dahlgren           38.19N 88.67W
06/30/2023                   Hamilton           IL   Emergency Mngr

            Large tree down on State Route 142 and
            County Road 200 E.

0645 PM     Tstm Wnd Dmg     1 SE Hopkinsville       36.85N 87.48W
06/30/2023                   Christian          KY   Public

            Roof and tree damage from thunderstorm
            winds.

0856 PM     Tstm Wnd Dmg     1 WNW Mcleansboro       38.10N 88.56W
06/30/2023                   Hamilton           IL   Emergency Mngr

            Reports of power lines down on Golf Course
            Rd and N West St.

0825 PM     Tstm Wnd Dmg     Mount Vernon            38.32N 88.91W
06/30/2023                   Jefferson          IL   Emergency Mngr

            Multiple trees and powerlines down.

0635 PM     Tstm Wnd Dmg     Nebo                    37.39N 87.64W
06/30/2023                   Hopkins            KY   Public

            Trees down thunderstorm wind damage.

0843 PM     Tstm Wnd Gst     1 WSW Mount Vernon      38.31N 88.93W
06/30/2023  M70 MPH          Jefferson          IL   Public

&&
Special weather statement, Jun 30, 10:30 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
1130 PM CDT Fri Jun 30 2023

KYZ016-020-021-010530-
Muhlenberg KY-McLean KY-Hopkins KY-
1130 PM CDT Fri Jun 30 2023

...Strong thunderstorms will impact portions of Muhlenberg,
southeastern McLean and Hopkins Counties through 1230 AM CDT...

At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Livermore to 6 miles northeast of Olney.
Movement was southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Livermore around 1145 PM CDT.

Other locations in the path of these storms include Madisonville,
Dawson Springs, Earlington, Mortons Gap, Central City and
Nortonville.

This includes the following highways...
 Interstate 69 in Kentucky between Mile Markers 93 and 122.
 Western Kentucky Parkway between Mile Markers 39 and 65.
 Pennyrile Parkway between Mile Markers 27 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3709 8689 3704 8725 3716 8735 3713 8737
      3710 8752 3715 8767 3732 8774 3759 8716
      3757 8706 3756 8704 3747 8711 3748 8713
      3738 8710 3734 8714 3733 8710 3737 8707
      3735 8701 3727 8698 3721 8690 3714 8693
TIME...MOT...LOC 0430Z 321DEG 11KT 3750 8719 3730 8769

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Jun 30, 10:33 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Paducah KY
1133 PM CDT Fri Jun 30 2023

KYZ019-010445-
Daviess KY-
1133 PM CDT Fri Jun 30 2023

...Strong thunderstorms will impact portions of eastern Daviess
County through 1145 PM CDT...

At 1133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hawesville to 7 miles southeast of
Masonville. Movement was southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

These storms will remain over mainly rural areas of eastern Daviess
County, including the following locations... Pleasant Ridge.

This includes Interstate 165 between Mile Markers 60 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3762 8692 3763 8695 3758 8700 3756 8704
      3757 8706 3790 8696 3791 8693 3788 8689
      3787 8691 3784 8691 3783 8689 3784 8686
      3779 8682 3774 8682 3771 8686 3767 8682
TIME...MOT...LOC 0433Z 294DEG 25KT 3785 8680 3759 8699

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Jun 30, 11:00 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Paducah KY
1200 AM CDT Sat Jul 1 2023

ILZ076-010530-
Wayne IL-
1200 AM CDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of northeastern Wayne
County through 1230 AM CDT...

At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cisne, or near Fairfield, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Fairfield around 1210 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3855 8815 3831 8815 3837 8852 3854 8847
TIME...MOT...LOC 0500Z 283DEG 28KT 3844 8844

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DWS
Special weather statement, Jun 30, 11:26 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
1226 AM CDT Sat Jul 1 2023

ILZ076-077-010600-
Edwards IL-Wayne IL-
1226 AM CDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of eastern Wayne and
Edwards Counties through 100 AM CDT...

At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Albion, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
0 SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Albion around 1245 AM CDT.

Other locations in the path of this storm include Grayville.

This includes Interstate 64 in Illinois between Mile Markers 105 and
116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3849 8795 3842 8795 3840 8798 3839 8796
      3839 8798 3837 8798 3834 8795 3829 8795
      3828 8798 3826 8799 3825 8837 3829 8856
      3856 8847
TIME...MOT...LOC 0526Z 283DEG 25KT 3841 8821

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

DWS
Local storm report, Jun 30, 11:59 PM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1259 AM CDT Sat Jul 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     Tstm Wnd Dmg     4 ESE Owensboro         37.73N 87.06W
06/30/2023                   Daviess            KY   Public

            Tree damage reported near Daviess County
            Fish and Game. Time estimated by radr.

&&

DWS

The radar

The Evansville,IN radar (KVWX), 22 km away, was scanning. The volume nearest the first event began at 06:38 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vanderburgh

When
July 1, 12:40 AM CST
Where
Vanderburgh County, Darmstadt
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.100, -87.580

A trained spotter measured a wind gust to 70 mph.

Thunderstorm Wind, Gibson

When
July 1, 7:05 AM CST
Where
Gibson County, Princeton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.350, -87.570

Large tree limbs were down.

Thunderstorm Wind, Spencer

When
July 1, 7:58 AM CST
Where
Spencer County, 3 mi SE of Gentryville
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
38.089, -86.991

Trees and power lines were down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2023Every state in 2023This day in weather historyWarnings in Indiana, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1100135, 1100133, 1100134.